Q:

What are the ingredients in Vick's Nyquil?

A:

Quick Answer

The active ingredients in each 30 milliliter dose of Vicks NyQuil Cold & Flu Nighttime Relief Liquid include 650 milligrams of acetaminophen, 30 milligrams of dextromethorphan HBr and 12.5 milligrams of doxylamine succinate, according to the manufacturer's website. This applies to both original and flavored versions of the formula.

Continue Reading

Full Answer

The inactive ingredients in the original version of this NyQuil formula are acesulfame potassium, alcohol, citric acid, D&C Yellow No. 10, FD&C Green No. 3, FD&C Yellow No. 6, flavor, high fructose corn syrup, polyethylene glycol, propylene glycol, purified water, saccharin sodium and sodium citrate, as reported on Vicks.com. Flavored versions of the formula have additional or different inactive ingredients.

Vicks NyQuil Cold & Flu Nighttime Relief is indicated for the temporary relief of cold and flu symptoms, explains Drugs.com. These symptoms include cough and sore throat, headache and muscular aches, runny nose, sneezing and fever.

Those with a history of liver disease or glaucoma, a cough producing excessive phlegm, and those with difficulty urinating due to prostate enlargement should check with a doctor before using NyQuil, according to Drugs.com. Others advised to seek medical advise before using NyQuil are those on a sodium-restricted diet, those taking blood thinners, sedatives or tranquilizers, and those with breathing difficulties or chronic coughs. Individuals taking other products containing acetaminophen or those taking MAO inhibitors should avoid the use of NyQuil.

NyQuil can cause significant drowsiness that may be increased by the use of alcohol, tranquilizers or sedatives, notes Drugs.com. Users should avoid alcoholic beverages and driving or operating machinery while on the medication.

Learn more about Medications & Vitamins
Sources:

Related Questions

Explore